Alert archive / Arkansas / Flash Flood Warnings in 2015

Flash Flood Warning 2, NWS Little Rock, AR

January 3, 2015Montgomery County, Pike County, Polk County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jan 3, 2015, 3:59 AM CST for Montgomery County, Pike County, Polk County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 3, 2015, 3:59 AM CST (09:59 UTC)
Expired
Jan 3, 2015, 6:00 AM CST
In force
2 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Montgomery County, AR, Pike County, AR, Polk County, AR

The radar

The Western Arkansas radar (KSRX), 93 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 10.0 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2015-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2015-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 332 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
374 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
332 m²/s²
0-3 km storm-relative helicity
352 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

048 
WGUS54 KLZK 030959
FFWLZK
ARC097-109-113-031200-
/O.NEW.KLZK.FF.W.0002.150103T0959Z-150103T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
359 AM CST SAT JAN 3 2015

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL POLK COUNTY IN WESTERN ARKANSAS...
  MONTGOMERY COUNTY IN WESTERN ARKANSAS...
  NORTHWESTERN PIKE COUNTY IN SOUTHWEST ARKANSAS...

* UNTIL 600 AM CST

* AT 355 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
  AREA OF HEAVY RAINFALL...WITH EMBEDDED ISOLATED THUNDERSTORMS...
  CONTINUED ACROSS THE WARNED AREA. DOPPLER RADAR INDICATES 2 TO AS 
  MUCH AS 4 INCHES OF RAIN HAVE FALLEN OVER PARTS OF THE WARNED AREA 
  IN THE PAST 6 HOURS WITH ADDITIONAL HEAVY RAIN EXPECTED. FLASH 
  FLOODING IS LIKELY TO OCCUR. WHILE PRECIPITATION MAY TAPER OFF IN 
  SOME AREAS DURING THE WARNING PERIOD...IT WILL TAKE SOME TIME FOR 
  ANY HIGH WATER TO RUNOFF.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MT IDA...             CANEY CREEK WILDERNESS...
  SHADY...              OPAL...               ODEN...
  NORMAN...             MIMOSA...             MAULDIN...
  LITTLE MISSOURI FALLS RECREATION AREA...    HARTLEY...
  BARD SPRINGS RECREATION AREA...            
  ALBERT PIKE RECREATION AREA...             
  ROARING BRANCH NATURAL AREA...              WASHITA...
  STORY...              SIMS...              
  SHADY LAKE RECREATION AREA...               PINE RIDGE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO ESCAPE
FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER
BEGINS RISING.

&&

LAT...LON 3467 9390 3466 9389 3469 9386 3472 9379
      3473 9378 3473 9375 3475 9373 3474 9340
      3417 9382 3419 9393 3436 9394 3435 9424

$$

44
1 follow-up statement
038 
WGUS74 KLZK 031158
FFSLZK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
558 AM CST SAT JAN 3 2015

ARC097-109-113-031211-
/O.EXP.KLZK.FF.W.0002.000000T0000Z-150103T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY AR-PIKE AR-POLK AR-
558 AM CST SAT JAN 3 2015

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EAST CENTRAL
POLK...NORTHWESTERN PIKE AND MONTGOMERY COUNTIES WILL BE ALLOWED TO
EXPIRE AT 600 AM CST...

HEAVY RAINFALL HAS ENDED IN THE WARNED AREA. THOUGH ISOLATED RUNOFF 
ISSUES MAY OCCUR...THE FLASH FLOOD THREAT HAS ENDED. IF FLOODING HAS 
BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT 
AGENCY.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MT IDA...             CANEY CREEK WILDERNESS...
  SHADY...              OPAL...               ODEN...
  NORMAN...             MIMOSA...             MAULDIN...
  LITTLE MISSOURI FALLS RECREATION AREA...    HARTLEY...
  BARD SPRINGS RECREATION AREA...            
  ALBERT PIKE RECREATION AREA...             
  ROARING BRANCH NATURAL AREA...              WASHITA...
  STORY...              SIMS...              
  SHADY LAKE RECREATION AREA...               PINE RIDGE...

LAT...LON 3467 9390 3466 9389 3469 9386 3472 9379
      3473 9378 3473 9375 3475 9373 3474 9340
      3417 9382 3419 9393 3436 9394 3435 9424

$$

44

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jan 3, 3:43 AM CST, 16 minutes earlier.

Area forecast discussion, Jan 3, 3:43 AM CST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
343 AM CST SAT JAN 3 2015

.SHORT TERM...TODAY THROUGH TUESDAY

RADAR IMAGERY SHOWING WIDESPREAD SHRA/TSRA ACROSS ALL OF THE CWA
EARLY THIS MORNING...ACTIVITY WHICH WAS LIFTING NE ACROSS THE
STATE. RADAR ESTIMATES OF 1 TO OVER 3 INCHES HAVE BEEN SEEN ACROSS
PORTIONS OF THE OUACHITAS...WITH THE HEAVIEST AXIS OF RAIN
STRETCHING FROM ABOUT MT IDA NE THROUGH CLINTON. SOME STRONG
STORMS HAVE TRIED TO DEVELOP EARLIER THIS MORNING. SOME SMALL HAIL
WILL BE POSSIBLE WITH ANY STRONG STORMS...WHICH WILL BE POSSIBLE
ACROSS THE SERN QUADRANT OF THE STATE THIS MORNING AND FAR SERN
SECTIONS THIS AFTERNOON.

EXPECT SHRA/TSRA TO PERSIST THROUGH MOST AREAS THIS MORNING...WITH
THE MAIN AXIS OF HEAVY RAIN AND ANY STRONGER STORMS BEGINNING TO
SHIFT EAST AFTER SUNRISE. STORM TOTAL PRECIP AMOUNTS WILL BE 1 TO 3
INCHES...THOUGH LOCALLY HIGHER AMOUNTS OVER 4 INCHES MAY BE SEEN.

HIGH RES MODEL DATA CONTINUES TO SHOW THE BULK OF THE ACTIVITY
ACROSS THE ERN HALF OF THE CWA BY MID MORNING...WITH SW WINDS
BRINGING IN DRIER AIR BY THIS AFTERNOON. THIS WILL LIMIT MOST OF THE
PRECIP ACTIVITY TO THE SERN AND FAR ERN COUNTIES AFTER 18Z...THEN
GENERALLY EAST OF ALL AREAS BY 00Z THIS EVENING. HOWEVER...SOME WRAP
AROUND MOISTURE COULD BRING SOME LIGHT RAIN OR DRIZZLE ACROSS THE
NRN COUNTIES OVERNIGHT INTO SUN MORNING. AIR MAY BE COLD ENOUGH BY
SUNRISE SUN MORNING TO SEE SOME FLURRIES OR FREEZING DRIZZLE ACROSS
THE NRN COUNTIES. ELSEWHERE...EXPECT DRY CONDITIONS.

THE MAIN COLD SURGE WILL MOVE INTO THE CWA BY AROUND 12Z SUN ACROSS
THE NWRN COUNTIES...RAPIDLY DROPPING SE THROUGH THE REST OF THE
CWA BY EARLY AFTERNOON. AS A RESULT...KEEP TEMPS FROM DROPPING
TOO QUICKLY TONIGHT UNTIL THIS COLD FRONT SURGES THROUGH THE
AREA...WITH TEMPS/DEWPTS RAPIDLY FALLING BEHIND THE FRONT AFTER
SUNRISE SUN. WINDS WILL BE BREEZY BEHIND THE FRONT...AND A LAKE
WIND ADV MAY BE NEEDED FOR SUN. WIND CHILLS MAY ALSO DROP BELOW 10
DEG SUN MORNING WITH THE COLD TEMPS AND BREEZY
CONDITIONS...ESPECIALLY ACROSS NRN SECTIONS OF THE STATE.

HIGH PRESSURE WILL SETTLE ACROSS THE AREA FOR EARLY NEXT WEEK...WITH
DRY AND COOL CONDITIONS EXPECTED. WINDS WILL BRIEFLY BECOME SRLY
LATE IN THE PERIOD...BUT A MORE POTENT ARCTIC AIR SURGE WILL BE
APPROACHING. MOST OF THOSE IMPACTS WILL BE SEEN AT THE START OF THE
LONG TERM PERIOD.

&&

.LONG TERM...WEDNESDAY THROUGH FRIDAY

DRY AND COLD CONDS WL PREVAIL ACRS THE MID SOUTH DURG THE PD AS
ARCTIC HIGH PRES BLDS SWD INTO THE AREA. THE COLDEST TEMPS WL OCCUR
WED INTO THU...FOLLOWED BY A GRADUAL MODERATING TREND AS THE CENTER
OF THE ARCTIC HIGH SHIFTS EWD. WL SEE SOME INCRS IN CLOUDS FM THE W
LATE FRI AS A NEW STORM SYS ORGANIZES OVR TX. PREFER THE SLOWER
ECMWF SOLUTION WITH THE STORM SYS...WITH ANY ASSOCD PRECIP NOT
EXPECTED TO AFFECT THE FA UNTIL BEYOND THIS FCST PD.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     56  36  38  20 / 100  20  10   0
CAMDEN AR         58  40  44  26 / 100  10  10   0
HARRISON AR       51  23  29  15 /  90  20  10   0
HOT SPRINGS AR    54  36  39  24 / 100  10  10   0
LITTLE ROCK   AR  57  39  40  23 / 100  10  10   0
MONTICELLO AR     65  42  46  26 / 100  10  10   0
MOUNT IDA AR      52  32  37  21 /  90  10  10   0
MOUNTAIN HOME AR  53  27  31  17 / 100  20  10   0
NEWPORT AR        57  39  40  21 / 100  20  10  10
PINE BLUFF AR     61  41  43  25 / 100  10  10   0
RUSSELLVILLE AR   52  34  37  22 /  90  20  10   0
SEARCY AR         56  38  40  22 / 100  10  10   0
STUTTGART AR      59  40  42  24 / 100  10  10   0
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...62 / LONG TERM...44
Hazardous weather outlook, Jan 2, 7:07 AM CST, 20 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
707 AM CST FRI JAN 2 2015

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
707 AM CST FRI JAN 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

AN AREA OF RAIN WILL OVERSPREAD ARKANSAS TONIGHT. THIS WILL BE THE
RESULT OF A SERIES OF UPPER LEVEL IMPULSES MOVING ACROSS THE REGION.
ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE...ALTHOUGH NO SEVERE
WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SURFACE LOW PRESSURE...AND AN ASSOCIATED COLD FRONT...WILL MOVE
THROUGH THE STATE ON SATURDAY. THIS WILL RESULT IN ANOTHER ROUND OF
RAIN AND WIDELY SCATTERED THUNDERSTORMS. LOCALLY HEAVY RAINFALL WILL
ALSO BE POSSIBLE. RAIN WILL EVENTUALLY END FROM THE WEST SATURDAY
AFTERNOON AND EARLY SATURDAY EVENING AS THE COLD FRONT PUSHES EAST
OF THE STATE.

SOME MOISTURE WILL LINGER ACROSS NORTHERN PARTS OF ARKANSAS SATURDAY
NIGHT. TEMPERATURES MAY BE COLD ENOUGH SATURDAY NIGHT TO SEE A RAIN
SNOW MIX ACROSS FAR NORTHERN SECTIONS OF THE STATE BEFORE ENDING.

DRIER AND COOLER CONDITIONS WILL RETURN FOR THE REMAINDER OF THE
PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

44/51

In the hours before

Special weather statement, Jan 3, 1:43 AM CST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
143 AM CST SAT JAN 3 2015

ARZ043>045-055-030815-
GRANT AR-LONOKE AR-PULASKI AR-SALINE AR-
143 AM CST SAT JAN 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SALINE...SOUTHERN
PULASKI...EXTREME WESTERN LONOKE AND WESTERN GRANT COUNTIES UNTIL 215
AM CST...

AT 140 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES SOUTH OF THIEL...OR 13 MILES SOUTHWEST OF
SHERIDAN...MOVING NORTHEAST AT 65 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WEST LITTLE ROCK...   SW LITTLE ROCK...     SHERIDAN...
  DOWNTOWN LITTLE ROCK...                     BRYANT...
  JENKINS FERRY STATE PARK...                 WRIGHTSVILLE...
  TULL...               THIEL...              SWEET HOME...
  SHANNON HILLS...      PRATTSVILLE...        POYEN...
  OTTER CREEK...        ORION...              MABELVALE...
  LEOLA...              IRONTON...

THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 121 AND 140.

THIS INCLUDES INTERSTATE 430 BETWEEN MILE MARKERS 1 AND 10.

THIS INCLUDES INTERSTATE 440 BETWEEN MILE MARKERS 1 AND 5.

THIS INCLUDES INTERSTATE 530 BETWEEN MILE MARKERS 1 AND 14.

THIS INCLUDES INTERSTATE 630 BETWEEN MILE MARKERS 1 AND 7.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3419 9268 3433 9267 3482 9242 3467 9209
      3414 9253 3415 9260
TIME...MOT...LOC 0743Z 212DEG 55KT 3425 9257

62
Special weather statement, Jan 3, 2:11 AM CST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
211 AM CST SAT JAN 3 2015

ARZ032-033-043>045-030840-
FAULKNER AR-LONOKE AR-PULASKI AR-SALINE AR-WHITE AR-
211 AM CST SAT JAN 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WHITE...EASTERN
SALINE...EASTERN PULASKI...NORTHWESTERN LONOKE AND SOUTHEASTERN
FAULKNER COUNTIES UNTIL 245 AM CST...

AT 209 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 2 MILES NORTH OF EAST END...OR 8 MILES SOUTHEAST
OF SW LITTLE ROCK...MOVING NORTHEAST AT 65 MPH.

HAIL UP TO THE SIZE OF PENNIES IS POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  SW LITTLE ROCK...     SHERWOOD...           N LITTLE ROCK ARPT...
  NORTH LITTLE ROCK...  LITTLE ROCK AFB...    JACKSONVILLE...
  DOWNTOWN LITTLE ROCK...                     CABOT...
  WARD...               WRIGHTSVILLE...       VILONIA...
  TOLTEC MOUNDS STATE PARK...                 SYLVANIA...
  SYLVAN HILLS...       SWEET HOME...         SOUTH BEND...
  SHANNON HILLS...      SCOTT...

THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 130 AND 142.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 149 AND 172.

THIS INCLUDES INTERSTATE 440 BETWEEN MILE MARKERS 1 AND 14.

THIS INCLUDES INTERSTATE 530 BETWEEN MILE MARKERS 1 AND 16.

THIS INCLUDES INTERSTATE 630 BETWEEN MILE MARKERS 1 AND 5.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3504 9180 3494 9180 3449 9218 3449 9225
      3457 9244 3524 9215 3505 9175
TIME...MOT...LOC 0811Z 212DEG 59KT 3461 9230

62
Local storm report, Jan 3, 3:03 AM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
303 AM CST SAT JAN 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     FLASH FLOOD      ALBERT PIKE RECREATION  34.38N 93.88W
01/03/2015                   MONTGOMERY         AR   LAW ENFORCEMENT

            OFF DUTY STATE TROOPER REPORTED WATER RISING RAPIDLY
            ALONG THE LITTLE MISSOURI RIVER AND STARTING TO OVERFLOW
            ITS BANKS. EVACUATIONS OF SEVERAL HOMES WERE ALREADY
            OCCURRING IN THE AREA.

&&

44

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 1:01 AM CSTFlash Flood WarningLZKMontgomery, Pike, Polk3 hr
Jan 3, 1:43 AM CSTSpecial Weather StatementLZKGrant, Pulaski32 min
Jan 3, 2:11 AM CSTSpecial Weather StatementLZKPulaski29 min
Jan 3, 8:24 AM CSTRiver Flood WarningLZKPerry3 days
Jan 3, 8:53 AM CSTRiver Flood WarningLZKIndependence, Jackson, Lawrence7 days
Jan 3, 9:17 AM CSTRiver Flood WarningLZKJackson, Woodruff16 days
Jan 3, 9:19 AM CSTRiver Flood WarningLZKWhite, Woodruff10 days
Jan 3, 9:49 AM CSTFlash Flood WarningLZKBradley, Calhoun, Cleveland, Dallas, Ouachita3 hr
Jan 3, 11:41 AM CSTRiver Flood WarningLZKLawrence, Randolph53 hr
Jan 3, 2:16 PM CSTLake Wind AdvisoryLZKArkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more28 hr
Jan 3, 4:11 PM CSTRiver Flood WarningLZKYell49 hr

Nearby

Flash Flood Warnings in Arkansas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.